Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 181, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 2, 2017, 7:18 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2017, 7:18 PM CDT (00:18 UTC)
- Expired
- Nov 2, 2017, 7:47 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 7:23 PM CDT | HAIL 1 | 3 N Bonne Terre, MO | CHIEF METEOROLOGIST STEVE TEMPLETON FROM KMOV-4 PASSED ALONG A REPORT FROM ONE OF HIS SPOTTERS OF QUARTER SIZE HAIL THREE MILES NORTH OF BONNE TERRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
506
WUUS53 KLSX 030018
SVRLSX
MOC186-187-030100-
/O.NEW.KLSX.SV.W.0181.171103T0018Z-171103T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
718 PM CDT THU NOV 2 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
West central Ste. Genevieve County in southeastern Missouri...
Northwestern St. Francois County in southeastern Missouri...
* Until 800 PM CDT.
* At 718 PM CDT, a severe thunderstorm was located over Bonne Terre,
moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Bonne Terre, Desloge and French Village.
This also includes St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3792 9064 3801 9062 3800 9058 3802 9050
3801 9025 3783 9034
TIME...MOT...LOC 0018Z 288DEG 17KT 3796 9055
HAIL...1.00IN
WIND...<50MPH
$$
Glass3 follow-up statements
627
WWUS53 KLSX 030030
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
730 PM CDT THU NOV 2 2017
MOC186-187-030100-
/O.CON.KLSX.SV.W.0181.000000T0000Z-171103T0100Z/
Ste. Genevieve MO-St. Francois MO-
730 PM CDT THU NOV 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL STE. GENEVIEVE AND NORTHWESTERN ST. FRANCOIS
COUNTIES...
At 729 PM CDT, a severe thunderstorm was located near Bonne Terre,
moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bonne Terre and French Village.
This also includes St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3794 9059 3798 9060 3800 9058 3802 9050
3798 9026 3785 9033
TIME...MOT...LOC 0029Z 288DEG 17KT 3794 9048
HAIL...1.00IN
WIND...<50MPH
$$
Glass254 WWUS53 KLSX 030043 SVSLSX Severe Weather Statement National Weather Service St Louis MO 743 PM CDT THU NOV 2 2017 MOC186-187-030100- /O.CON.KLSX.SV.W.0181.000000T0000Z-171103T0100Z/ Ste. Genevieve MO-St. Francois MO- 743 PM CDT THU NOV 2 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WEST CENTRAL STE. GENEVIEVE AND NORTHWESTERN ST. FRANCOIS COUNTIES... At 743 PM CDT, a severe thunderstorm was located near Bonne Terre, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... French Village. This also includes St. Francois State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3796 9054 3802 9050 3798 9026 3788 9035 TIME...MOT...LOC 0043Z 282DEG 19KT 3797 9045 HAIL...1.00IN WIND...<50MPH $$ Glass
835
WWUS53 KLSX 030047
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
747 PM CDT THU NOV 2 2017
MOC186-187-030057-
/O.CAN.KLSX.SV.W.0181.000000T0000Z-171103T0100Z/
Ste. Genevieve MO-St. Francois MO-
747 PM CDT THU NOV 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STE. GENEVIEVE
AND NORTHWESTERN ST. FRANCOIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3796 9054 3802 9050 3798 9026 3788 9035
TIME...MOT...LOC 0046Z 288DEG 17KT 3796 9042
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 6:46 PM CDT, 32 minutes earlier.
Area forecast discussion, Nov 2, 6:46 PM CDT, 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 PM CDT Thu Nov 2 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 300 PM CDT Thu Nov 2 2017 Cold front as of 1900 UTC is just northwest of a KMYJ>>KPPQ line and should continue to slowly progress southeastward through tonight. Expecting scattered showers and thunderstorms to develop along the front toward dusk. This puts points roughly along/southeast of the I- 44 corridor in Missouri and I-70 corridor in Illinois with the better chance of seeing this activity. SPC mesoanalysis also shows ~35-40 knots of 0-6 km shear and 1000-1500 J/kg of MLCAPE so a few strong to severe thunderstorms appear possible across southeast Missouri and southwest Illinois. By 0600 UTC, the front should have cleared the CWA with drier and cooler air filtering into the region. Lows tonight should range from the upper 30s to mid 50s from northwest to southeast. Very seasonable early November day thanks to strong surface high pressure across the Upper Midwest. High temperatures should reach the upper 50s to low 60s across much of the area under a partly to mostly cloudy sky. Gosselin .LONG TERM... (Friday Night through Next Thursday) Issued at 300 PM CDT Thu Nov 2 2017 The surface warm front will lift north Friday night and Saturday morning with a period of drizzle and some patchy fog preceding it. By Saturday afternoon the front will have lifted northeast of the CWA, with the precipitation threat ending and the wind shifting to the southwest. Temperatures will warm nicely into the 60s and 70s. A near record warm Sunday is on tap for the area. Temperatures aloft are forecast to rise above 15 degrees Celcius and deep mixing within the lower atmosphere will producing a gusty southwest wind and surface temperatures well into the 70s. Some favored locations could top out in the lower 80s, which would approach record highs. The cold front will approach the region by Sunday afternoon/evening and this is when the greatest risk of severe thunderstorms will exist. SPC continues to highlight the eastern half of the CWA and this seems reasonable given the expected CAPE and shear. Sure, there are some limiting factors for widespread convection developing initially, including a strong capping inversion, but the majority of the model guidance breaks through that convective inhibition, releases the potential energy and develops QPF by evening from St. Louis northeast into south central Illinois. Given the very steep mid level lapse rates forecast, believe we could see some very large hail, in additon to damaging wind gusts and isolated tornadoes. Will continue to monitor trends in guidance and highlight this risk in our suite of messaging/products. Fall weather returns next week with seasonal temperatures and several chances for measurable rain as upper level weather pattern goes zonal with the main surface front remaining to our south. CVKING && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 642 PM CDT Thu Nov 2 2017 Cold front moving through STL metro area, so kept VCSH mention through 02z Friday. Otherwise, main issue is IFR cigs just behind front. Will persist for a few hours, then lift to MVFR, then eventually to VFR by 03z at KUIN, 04z at KCOU and by 12z Friday for metro area tafs. As for winds, to persist from the north, then veer to the northeast to east through rest of forecast period. SPECIFICS FOR KSTL: Cold front moving through STL metro area, so kept VCSH mention through 02z Friday. Otherwise, main issue is IFR cigs just behind front. Will persist through 08z, then lift to MVFR, then to VFR by 12z Friday. As for winds, to persist from the north, then veer to the northeast by daybreak then east by Friday evening. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 2, 2:59 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 259 PM CDT Thu Nov 2 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 PM CDT Thu Nov 2 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered thunderstorms are expected to develop along a cold front this evening across portions of southeast Missouri and southwest Illinois, mainly to the south and east of St. Louis. While widespread severe weather is not expected, a few stronger thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms are possible across eastern Missouri and Illinois Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this evening across southeast Missouri and southwest Illinois. CVKING
In the hours before
Special weather statement, Nov 2, 7:04 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service St Louis MO
704 PM CDT THU NOV 2 2017
MOZ065-073-074-030045-
Washington MO-Jefferson MO-St. Francois MO-
704 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON...EAST
CENTRAL WASHINGTON AND NORTHWESTERN ST. FRANCOIS COUNTIES UNTIL 745
PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mineral Point, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bonne Terre, Mineral Point, Cadet, Valles Mill, French Village and
Blackwell.
This also includes St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3794 9073 3807 9066 3804 9041 3798 9033
3793 9039 3788 9046
TIME...MOT...LOC 0004Z 287DEG 18KT 3798 9063
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:04 PM CDT | Special Weather Statement | LSX | Saint Francois | 41 min |
| Nov 2, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 40 min |
| Nov 2, 9:32 PM CDT | Special Weather Statement | LSX | Madison | 43 min |
| Nov 2, 9:40 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.